MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE¿ SYSTEM IRRIGATION PUMP (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE¿ SYSTEM IRRIGATION PUMP (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M490008
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Air Embolism (1697); Stroke/CVA (1770)
Date of Event 12/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Biosense webster inc's reference number (b)(4) has two reports: manufacture report number # 2029046-2021-02267 for product code 301803m (preface® guiding sheath with multipurpose curve).Importer report number (b)(4) product code m490008 (smartablate¿ system irrigation pump (us)).
 
Event or Problem Description
It was reported that a patient underwent an idiopathic ventricular tachycardia (idvt) ablation procedure with a preface® guiding sheath with multipurpose curve and a smartablate¿ system irrigation pump (us) and the patient suffered a stroke.It was reported that at the end of the premature ventricular contraction ablation, the patient suffered a stroke.The ablation had been performed in the right ventricular outflow tracts (rvot) and aortic root using a thermocool® smart touch® sf bi-directional navigation catheter.At the end, the physician noticed air entering the syringe during aspiration with the preface® guiding sheath with multipurpose curve.The patient complained of body aches.The reporter was unaware of any other patient symptoms.Further neurologic testing revealed that the patient had a stroke.The patient was conscience during and after the procedure and had been transferred to the intensive care unit (icu).Further patient status was unknown.The physician was unsure how or when the air embolus and stroke occurred, possibly from one of the pressurized saline bags used during ablation.The physician did not indicate that they believed bwi products contributed to the patient event.
 
Additional Manufacturer Narrative
On 4-feb-2022, additional information was received indicating the adverse event was discovered post use of biosense webster products.The outcome of the adverse event was reported as fully recovered.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Importer's ref.# (b)(4).

Brand Name
SMARTABLATE¿ SYSTEM IRRIGATION PUMP (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 72
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key13114712
Report Number2029046-2021-50014
Device Sequence Number4717648
Product Code LPB
UDI-Device Identifier04260166371093
UDI-Public04260166371093
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2022
Report Date (Section F) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM490008
Device Catalogue NumberM490008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/04/2022
Device Age6 YR
Event Location Hospital
Date Report to Manufacturer12/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date02/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PREF.GUIDING SHEATH W/MULT.CRV; THMCL SMTCH SF BID, TC, D-F
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown